News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Liver Diseases

Question: atorvastatin and high bilirubin, reason to worry?


 ahmegy - Wed Feb 21, 2007 7:11 am

41 y/o male, average weight, no medical history of significance, after my annual physical a few months ago all was ok and all lab tests were normal with the exception of some hyperlipidemia, so I received atorvastatin 20mg/day for 12 weeks. Then, stopped it and my labs showed elevated total bilirubin (25.1 umol/L), mostly unconjugated, with NORMAL AST, ALT, ALP, LDH, CPK and serum proteins. Blood lipids profile has normalized too. Hepatitis markers had been previously done as a part of a check up and were all negative and I don't have any symptoms or signs right now (but I did have some itchy drug reaction rashes on and off during the treatment and even once in the last 2 weeks after discontinuing the drug). I am rather concerned about the prognosis of this apparently cholestatic condition (as I was told), and the possibility of an aggravated hepatic condition. Could this elevation be a mere coincidence? If there is indeed a drug –induced cholestasis, could the enzyme levels start to rise after two weeks of discontinuation of the treatment, or do I have enough grounds to be reassured this is likely to be a self-limited reversible condition? What to be on the alert for in the future? How often must the liver lab tests be repeated and when to expect bilirubin to return to normal? For how long this condition may persist? Thanks a lot
 Dr. Yasser Mokhtar - Thu Mar 08, 2007 2:53 pm

User avatar Dear ahmegy,

i don't think you have to worry about this very small increase in the bilirubin.

If you stop the medicine, your liver functions should normalize.

The level can be checked again in a month or so to insure complete resolution.

Thank you very much for using our website http://doctorslounge.com and I hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here